Jump to content

Jacc: Sertraline after affects


Recommended Posts

Posted (edited)

Hi all my first time on here posting so hello my name is Jon and I have struggled for years with anxiety, depression and more recently having being diagnosed with PTSD I have found myself on what I describe as the worst antidepressant ever Sertraline.  I understand it can work for some but I shall share my story and maybe you may find some similarities in my own reaction to them and maybe not feel so alone.  I would also like to just say a huge thank you to you all as I found this site and don't feel so lost anymore.

I'm 58 today and after 2 years of Sertraline ( 1st year 50 mg, 2nd year 100 mg) I just didn't feel right so in March I gradually came off them and this was during a period where I had discovered a deep spiritual awakening almost guided by my right side it literally told me to do this.  I too genuinely felt I was crazy almost to the point where I couldn't distinguish the difference between my own thoughts (left) and my sub conscious ( right).  I became completely disorientated I found myself walking for 12 hours around a town where I used to live having lost my car.  During this episode my sub conscious took over and told me every step to take up to the point where I found myself lying on a bench and some volunteers took me in for a cup of tea thinking I was homeless.  My mind spoke to me and has done ever since.  When I returned home minus the car, it became worse as I started to clear certain objects from my house and drew pictures and symbols on my walls and books cooked food that I could never imagine doing ( chef standard) art I didn't even know I could do, music I created in my head that had I had some recording equipment could of easily of made an album out of.  Everything and i mean everything slowed down my speech, my walk, my temperament.  I felt I became so detached from reality that I had no idea who I was anymore.  Repeatedly in my head I heard the words " trust " and " temper down my addictions" all is ok all will be well you just have to let go"

My diet became sugar salt lemons, oranges nuts incredible cravings of huge proportions but ate very little.  I would eat a piece of chocolate and then neck a dozen salty spiced peanuts or raisens or almonds.  My mind was literally driving me mad.

Sertraline had left my system it's hard to remember when but I guess within that first week of losing my car I completely forgot I was taking them.  I'd had a heart attack 2 years previous and was on medication those had also gone.   Wheny normal self occasionally returned I could not find anything cables, batteries, all sorts of bizzare objects, and all this time my energy levels and calmness had gone through the roof.  I felt good but lost in this time, literally losing time.  I went on walkabouts in my local area in the middle of the night twice I did this and the 2nd time was the breaking point as something told me to lose my bag and so I did losing my phone and some personal belongings including my phone that I have never recovered.  I would sleep for 2/3 hours and then boom back to it.  I developed OCD that I'd never had and something I described as my staring mode where I would stare at something for sometimes an hour and think I'd see something else.  My head would feel bigger than it was my legs and body heavy my movements were slow.  I mean had I been working during this period I was scared they would of had me committed.  Voices would come and go sometimes comedy sometimes a level of knowledge I really didn't understand almost like I was possessed at times.

I could go on in more detail but I feel it's probably a little pointless but certainly feel I should write a small book about this as at the moment I really am not who I was.  Sertraline has led me to this point and I still have some in my medicine cabinet and I have asked about returning on them but I am genuinely frightened by my experience.

My phone by the way ended up with my neighbor! He didn't return it to me but I knew he had it and since then I've become paranoid and have crashed several times where my emotions are uncontrollable my visions are frightening and I am a very loving person wearing my heart on my sleeve my entire life.  I am a logical person but everything I thought was good has gone and now I am almost destitute.  I just don't know how to work anymore have no idea what I can do or who I am and being 3 months in I've almost just walked away from what I have left.  My Dr recommend I return to Sertraline but I'm scared and I've had to have boosts of protein to build myself back up.  I currently take Fish oils , vit B , star anise orange and lemons and of course aspirin for my heart as I came to my senses in the end with that.

Last thing,  when I was at my lowest 3 days ago I found this website and cried with relief so again thank you all and I send my love and positive thoughts to each and everyone of you that has suffered.

 

Edited by Emonda
Name to title
Link to comment
  • Emonda changed the title to Jacc: Sertraline after affects
  • Administrator

Welcome @Jacc

 

So the moderators can best help you, please complete your drug signature by following these instructions. Adding a signature ensures your drug history appears at the bottom of every post, making it more efficient for those trying to assist. This link should go directly to your own signature: Account Settings – Create or Edit a signature

 

On 5/19/2024 at 8:17 AM, Jacc said:

in March I gradually came off

 

What I can't see is how quickly you stopped your AD, but I'm confident it was way faster than the 10% used here: Why taper by 10% of my dosage? The reductions should get smaller and smaller each month, for example: 10mg, 9mg, 8.1mg, 7.3mg etc. Importantly, if you develop unpleasant side effects from tapering, halt the taper, give yourself time to settle, and once stable, taper more slowly and by smaller amounts moving forward.

 

When you stop ADs too quickly, WD symptoms are the likely outcome: Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

On 5/19/2024 at 8:17 AM, Jacc said:

My Dr recommend I return to Sertraline

 

Perhaps have a read of these links: About Reinstating and Stabilizing to Reduce Withdrawal Symptoms and Kindling. I can't make any specific comments, as I cant see your drug signature.

 

A few helpful links for you:

 

Windows and waves pattern of stabilization

 

Emotional Spirals

 

Non-drug coping strategies

 

We don't suggest many supplements, but two that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. Add one at a time and start with a low dose to see how it affects you. 


Magnesium

 

Omega-3 fatty acids (fish oil)

 

Avoid alcohol. 

 

This is your own Introduction topic.  Each member has only ONE Introduction topic.  Your own Introduction topic is the best place to ask questions and the place to journal your progress.  This keeps your history in one place and means you do not have to repeat your story. 

 

Once again, welcome to S.A.

 

Emonda

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg, 30 May 1.76mg, 8 Jun 1.72mg, 13 Jun 1.66mg, 3 Jul 1.62mg, 10 Jul 1.58mg, 17 Jul 1.54mg

Link to comment

Hi Emonda

Thank you so much for your help and guidance.  I will admit that this is my first time on any comment board and really appreciate your detail as that is something I really lack.🙏 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy